Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Child has fever, belly ache. Gave ibuprofen. Had reaction. Lips, eyes swelled and itchy tongue. Cure?

My 4 year old son has a 103 fever and complaining about belly ach. I gave him ibuprofen for fever last night when it hit 104.4 but he had a reaction. His lips and and eyes swelled and his tongue was itchy. He got hives on his body. I gave him Benadryl and those symptoms subsided. What can I give him now for his fever?
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and welcome to HCM!
Thanks for posting your query here.
Ibuprofen belongs to the class NSAIDs-Non Steroidal Anti-Inflammatory Drug. In some of the children it causes a drug reaction. As the symptoms are subsided ibuprofen is contraindicated in this case for next time. Please take care of this issue.
Fever at higher range and belly ache shows a bacterial infection in the child. Paracetamol preparations can be given to the baby. An antibiotic like amoxycillin or normetrogyl or cefodroxyl can be added in controlling the infection.
A clinical diagnosis should be made before starting the treatment. Please visit your Paediatrician who will look for other signs and symptoms in the baby.
Hope this is helpful to you.
Answered: Tue, 16 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor